Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Lamictal as monotherapy for BPII? HappyGirl

Posted by Adam Donahue on January 8, 2004, at 12:52:47

In reply to Re: Lamictal as monotherapy for BPII?, posted by HappyGirl on January 8, 2004, at 0:34:04

Happy,

Wise words. I just -- I guess I refuse to accept that I'll need to take for the rest of my life a drug that makes me ponder the question: "Do I need to think today?" For better or worse, my energies have been a large part of who I am -- and now I'm being told to take a pill to make them go away. I just can't tolerate that.

My bipolar, aside from causing me only recently into a drinking spell, has /never/ caused me aggrevation, delusions, or any other negative effects besides being a bit hyper. But I'm not sure even lithium can make that go away! I was supremely depressed over the weekend, as I said, but still talked a mile-a-minute, in an enthusiastic way. And it's not a so-called mixed episode. THAT IS JUST THE WAY I AM!

On lithium + depression, I've lost my joy for life, curiousity and energy to succeed. I am off the lithium because I need that energy. So to answer your implied question, the side-effects of lithium are far worse than any mania I've experienced in my life so far. I have been depressed for a week or so during the recent episodes. I've been 'zonked' out on lithium for /three months/. (Perhaps this is lingering depression, in which case the lithium is not helping!) I choose the occasional depression over a life of dullness!

Now -- in the future, perhaps I'll experience the true discomfort of mania. And then my assessment of this situation might change. For now, I feel simply frustrated, unmotivated, and dulled. As I lower the dose of lithium, I can slowly feel the motivation coming back.

Adam

> Hi Adam D.:
> I quite understand that those side-effects from Lithium .... not acceptable.
> In my knowledge, Lamictal is good for the depressive side of Bp. However, I believe that Lithium is more for 'stabilization' on Bp. (BTW, Lithium has both effects, AD and manic sides.)
>
> In Bipolar, there are two poles, one for depression and other for manic. For this, I believe that your pdoc. rxed lithium that keeps you from aggrevating along with the purpose to stabilize Bp. In that regard, Lithium might be more effective than Lamictal. As you might know, Lamictal is originally designed for seizure-medication, ... not Bp. However, this med. is widely used among Bps, as well. On the oherhand, Lithium is exclusively made for Bipolar condition. It's one of the oldest Bp meds., but also one of the best meds on Bp, ... even some saying 'on the top list in regard to stabilize Bp.'
> I know it's very sad that those meds. have side-effects for us to deal with, ... however if the effectiveness from Lithium is more than pain from the side-effect, then I would chose to take this med. that exactly happened to me at the beginning of taking Lithium.
> In your case, ... however Lithium is NO way to take, then you may need to talk to your pdoc. before final decision made. Because, your pdoc. might have a good intention to rx this med., Lithium on your Bp. There are many other meds. to choose if Lithium is not acceptable, ... but one way or other, there are some annoying/bothersome side-effects to deal with. Then, you need to decide which med. is suitable/tolerable to your daily activities, such as work and study(if you're at College). That is my suggestion from the experience.
> H.G.



Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[298133]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Adam Donahue thread:297690
URL: http://www.dr-bob.org/babble/20040105/msgs/298133.html